It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

  • Adderall and side pain

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-19-2009, 12:57 PM   #1
    TEEEB
    Junior Member
    (female)
     
    TEEEB's Avatar
     
    Join Date: Apr 2006
    Location: Ohio, USA
    Posts: 37
    TEEEB HB User
    Adderall and side pain

    Just wondering if we are on the right track. My 15yo sold has recently been diagnosed with ADHD (inattentiveness) and General Anxiety Disorder. He was initially placed on 10mg of Adderall and 5 mg of buspar for the anxiety. Then the Adderall was upped to 10mg.

    He started to experience a great deal of side pain - right side - mimicked appendicitis. Blood work, urine etc didn't support appendicitis. Pain got so bad dr ordered an ultrasound - which showed nothing. Dr suggested it might be the Adderall and son stopped taking it. Now, side pain is gone.

    We have a doctor appointment with psychiatrist this week to discuss possible new meds. So, two questions:

    I know the Adderall could have stomach upset as a side effect - but side pain like appendicitis? really?

    Also, any thoughts as to the next best ADHD meds to try?

    Thanks for your input.

     
    Sponsors Lightbulb
       
    Old 09-19-2009, 06:42 PM   #2
    Thunor
    Senior Veteran
    (male)
     
    Thunor's Avatar
     
    Join Date: Feb 2008
    Location: Edmonton, Alberta, Canada
    Posts: 546
    Thunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB User
    Re: Adderall and side pain

    First I've heard of pain as a result of Adderall, I really have no explanation for it.

    As for your options, I'm going to guess that any of the amphetamines will have the same effect, so I'm ruling those out. You could try methylphenidate, which is marketed under the brand names Ritalin, Concerta and Focalin. Though methylphenidate is a very close relative to the amphetamines, it does have some slight differences and may affect your son differently.

    Your other option is to try one of the non-stimulant meds, Wellbutrin or Strattera, both reuptake inhibitors. These both have shown efficacy with treating ADHD in some people, though they will take a good deal longer, up to 8 weeks to reach full effect.

     
    Old 09-22-2009, 06:38 AM   #3
    TEEEB
    Junior Member
    (female)
     
    TEEEB's Avatar
     
    Join Date: Apr 2006
    Location: Ohio, USA
    Posts: 37
    TEEEB HB User
    Re: Adderall and side pain

    Thunor,
    Thanks for your input. I'll keep these med you mention in mind when we talk to the dr later this week.

     
    Old 11-05-2010, 11:09 PM   #4
    Musicismylife
    Newbie
    (male)
     
    Musicismylife's Avatar
     
    Join Date: Nov 2010
    Location: New York, ny
    Posts: 1
    Musicismylife HB User
    Re: Adderall and side pain

    Hi there. I am a 40 year old male. I was prescribed adderall for ADHD about 4 years ago (10mg daily). After taking the drug for a couple of months, I started feeling a pain in my right side. With no proof, I described it as a pain in my liver. I was being treated by a head ADHD researcher at Mount Sinai in NYC. When I told her about the pain, she told me that she had never heard of such a side effect before. I told her that if I stopped taking the Adderall, the pain would go away the next day, but if I resumed my dosage, the pain would come right back. She checked with the head of the department, who, as I recall, said that this was an impossible side effect and he had never heard of any such complaints before.

    after a few weeks, the pain became such a nuisance, and I was worried that something was going wrong in my body, that I stopped taking Adderall (I did not replace it with another drug, I just decided to deal with my ADHD without meds and work to make behavioral changes). As soon as I stopped the medication, the pain disappeared and did not return......until I symptomatically would take an Adderall to keep me alert on long drives, and lo and behold the pain would return briefly and disappear when the Adderall had worn off.

    If anyone has had a similar experience, I would really like to hear about it. I believe this is a real side effect and should be looked into by the drug's manufacturer or the FDA.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Started Adderall, Side effects Question phoebekittys ADD / ADHD 6 06-18-2010 12:39 PM
    Adderall and FM/CFS gknee Chronic Fatigue 4 02-01-2010 05:42 AM
    Help with Adderall XR, really need advice JRock123 ADD / ADHD 3 02-05-2009 03:33 PM
    Adderall Advice desperate1 ADD / ADHD 31 01-10-2008 10:34 AM
    Need some advice: Should I raise my dose of Adderall? (long) MinnesotaNole ADD / ADHD 0 08-28-2007 05:51 PM
    Xanax & Adderall adderallboy Anxiety 2 03-01-2006 07:50 PM
    Adderall Causing Depression? malibubarbie999 ADD / ADHD 13 02-03-2005 11:00 AM
    How bad can adderall really be for you if you don't have a perscription? septrax ADD / ADHD 3 06-08-2004 11:00 PM
    My experience with Strattera, Adderall XR, Welbutrin and side effects. Apa6 ADD / ADHD 5 09-29-2003 07:02 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:21 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!